Hives, swollen hands, feet and lips, burning skin for 4 days now…?

Hi! Ok, so here’s my problem. I have no known allergies to food or drugs. I have never had an allergic reaction to anything. I’m in the medical field, and just saw a doctor today about this but we are still stumped. This started 4 days ago, after eating sushi (tuna and salmon sashimi) for dinner. I took a Sudafed right after din din for a sinus infection I’ve been battling (never had a reaction before) and about 5 hours after dinner/Sudafed, I noticed hives on my elbows. Then, they spread up to my shoulders, down my back, under my armpits and all over my trunk/butt/thighs. I took some Diphenhydramine and went to bed, not thinking twice about it. I woke up the next day covered in hives and a sunburn-like rash all over my body. I had (and still have) the chills. That night, I almost went into anaphylactic shock and had to call 911. I got a dose of Epinephrine and some IV Benadryl and was sent home when my symptoms subsided. The morning after, the symptoms were in full swing. My palms were itching so bad, I actually woke up because of it. They were swollen and on fire. I looked like the Michelin Man. My wedding ring was almost impossible to get off, and it hurt to touch or pick up things. My feet have the same problem, being it hurts to walk. Now, here I am, day 4 and sitting on my couch with an Epipen next to me “just in case” and still confused as to the cause. The hives seem to be on the same path as my lymphatic system, never occuring anywhere a lymphatic vessel doesn’t travel- and my mid jugular lymph nodes have been swollen for about a week now. The hives are worse at night, and Benadryl doesn’t touch them. Gold Bond medicated anti-itch cream might as well be itching powder because it does no good. It’s almost as though it’s an internal itch, that can’t be scratched. So, I’ve researched co-morbid allergic reactions with some health problems I already have or that run in the family and I feel as though one of these has to be it—-

- I was diagnosed w/ Hashimoto’s Thyroiditis after I had my daughter last March. TPO Ab can cause an auto-immune attack on the thyroid, causing these symptoms. I asked my doc today to order a full TFP to check the antibodies as well as the T3/T4, etc etc. My TSH was checked 2 weeks ago and was at 3.4, which is much better than 24 which is what it was at about 6 months ago. The doctor, however, failed to order an Ab test with it, which is what gave me the Hashi’s dx in the first place. I have been off of Synthroid for 4 months now because I wanted to see if the Thyroid would regulate on its own since there was a chance for post-partum thyroiditis. Last week it was normal, but I’ve been hyper 3 times and hypo 6 times in the last year each time I get my levels checked.

- Celiac- It runs in my family. I have never been to the doc for an official dx, but probably should get on that. I CRAVE bread and carbs. But when I eat them, I get run down and my digestive tract gets all out of whack. I also get moody, tired and gain belly fat easily.

-I have ADHD and take 18 mg Concerta bid. Haven’t had a problem with it as of yet.

- Diabetes- Runs in my family as well. I’ve heard of a few people who had idiopathic allergic reactions with diabetes.

So…. has this happened to you or someone you know? I’m not looking for a diagnosis, just something to consider when talking to an allergist next week. BTW- Haven’t eaten any new foods, changed any soaps/detergents, or had any environmental changes in my home. I have been very stressed lately, but that’s about it. If you’re still reading this, I sure hope you have an answer for me so I didn’t just waste 3 minutes of your life! :o) Thanks for any help! — HNB
Jeez… no song and dance to break the news to me?! Where’s Peter Griffin when you need him? lol
haha, u guys crack me up :o)

4 comments to Hives, swollen hands, feet and lips, burning skin for 4 days now…?

  • please do shut up

    I’m afraid to say, but you have…..AIDS

  • Grace Lynn

    2 years ago around Christmas time I had a big allergic reaction and I had HIVES for DAYSSS! it was itchy and terible and they had to give me steroids.
    but I recommend trying Zantac. Its a heart burn medicine but I use it daily; otherwise I break out… its over the counter. I really do think you should try it.
    its a life saver.

  • April

    I had similar symptoms — sudden allergic reactions to everything, with skin burning, rashes, and hives — when I had an intestinal parasite. It’s a common cause of adult-onset allergies, and in particular hives; there have been studies done on it. It’s also common for Americans to have intestinal parasites, even though we don’t usually think that. The CDC says that 85% of Americans at any given time will test positive for intestinal parasites. Some people, though, will get a larger infestation of them, while others will just shed them from the body without ever even knowing. Interestingly enough, there is a theory that people with low thyroid and adrenal function (and thus lower body temperature) have trouble shedding parasites. The parasites can survive better in the lower-temp environment that comes with lower thyroid function.

    I treated myself naturally once I figured out what it was, and I’ve written a website detailing everything I did. All my hives and skin issues (which I had for six weeks whenever I ate anything) went completely away when I treated myself for parasites. Here’s the website with the details, as well as a full section on how low thyroid function contributes:
    http://www.howigotmyhealthback.com

    The allergic reaction, by the way, is really a reaction to the built-up waste of the parasite. The waste is toxic and causes a histamine reaction, and once it builds up enough, anything can tip you over into full-blown allergic reaction. There are double-blind studies about it linked on my website if you want to take them to your allergist.

    You should also consider, since you have celiac running in your family, that some thyroid conditions are actually caused by wheat reactions. AND if you’re celiac, eating wheat tears up your intestines and makes you particularly vulnerable to parasite infestation. Hope some of this helps you as you figure it all out!

  • Dwayne

    My friend you have been blessed! Tis is not a curse to have the appearance of the Almighty Man Michelin. In my religion he is our savior and is capable of feats no one thought possible. In time your skin will turn a powdery white color and the transformation will be complete. Either that or you have aids.

Leave a Reply

 

 

 

You can use these HTML tags

<a href="" title=""> <abbr title=""> <acronym title=""> <b> <blockquote cite=""> <cite> <code> <del datetime=""> <em> <i> <q cite=""> <strike> <strong>